Alert archive / Wisconsin / River Flood Watches in 2007

River Flood Watch 2, NWS Milwaukee, WI

March 21, 2007Racine County, Wisconsin

NWS Milwaukee, WI issued this river flood watch at Mar 21, 2007, 10:12 PM CDT for Racine County, Wisconsin. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2007, 10:12 PM CDT (03:12 UTC)
Expired
Mar 22, 2007, 10:12 PM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

County Racine County, WI

The radar

The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Mar 21, 3:25 PM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, Mar 21, 3:25 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT WED MAR 21 2007

.DISCUSSION...SHORT TERM EMPHASIS ON PRECIPITATION EXPECTED FIRST 12
HOURS WITH FOCUS SHIFTING TO THREAT OF PRECIPITATION LATER IN
PERIOD.  SECOND WEAKER SHORT WAVE TROUGH PRODUCING MORE VIGOROUS
CONVECTION ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS ATTM.
EXPECT SCATTERED ACTIVITY TO CONTINUE THROUGH LATE AFTERNOON.  THEN
BRIEF LULL IN CONVECTION BEFORE STRONG LOW LEVEL CONVERGENCE ALONG
COLD FRONT INTERACTS WITH DEEP MOISTURE TO PRODUCE NUMEROUS
CONVECTION BETWEEN 04Z AND 12Z.

FREEZING LEVEL ON THE LOW SIDE...AROUND 10K FEET...AND MORE VIGOROUS
UPDRAFTS LIKELY TO PRODUCE PEA SIZE HAIL.  CONVECTION STILL
ELEVATED...AND WITH PERSISTENT CLOUD COVER...DO NOT EXPECT ANY
SURFACE BASED CONVECTION WITH THIS WAVE.  ELEVATED INSTABILITY
LINGERS INTO THE EVENING.  LOW LEVEL SHEAR VALUES OF 25 TO 30 KNOTS
SO CAUTION ADVISED INTO THE EVENING.  STEEP LOW LEVEL LAPSE RATES IN
IMMEDIATE WAKE OF COLD FRONT COULD POTENTIALLY ALLOW BRIEF PERIOD OF
30 TO 35 KNOT GUSTS LATE TONIGHT AND EARLY THURSDAY MORNING.  3 HOUR
PRESSURE RISE OF 5MB.  FORTUNATELY...2K FT INVERSION SHOULD PREVENT
STRONGEST WINDS FROM MIXING TO SURFACE.

QUITE A BIT OF DISAGREEMENT BTWN GFS AND NAM-WRF IN LOCATION OF
BAROCLINIC ZONE ON FRIDAY AND SATURDAY.  LATEST GFS SOLUTION WAFFLES
BOUNDARY FARTHER NORTH...WHICH IS IN CONTRAST TO THE PREVIOUS GFS
RUNS...HOWEVER CANADIAN MODEL ALSO SHOWING THIS SOLUTION.  NAM-WRF
KEEPS BAROCLINIC ZONE FARTHER SOUTH IN CENTRAL IL/NORTHERN MO.
SHORT RANGE ENSEMBLE GUIDANCE ALSO FAVORING DRIER SOLUTION FOR
SOUTHERN WISCONSIN...SO FOR THE MOMENT WL CONTINUE DRY FORECAST FOR
SATURDAY BUT HANG ONTO SCHC WORDING DURING THE NIGHT.

FOR EXTENDED PERIOD FROM SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED
GUIDANCE IN REASONABLE AGREEMENT ON WEAKENING SHORT WAVE TROUGH FROM
SOUTHWEST CONUS EJECTING NORTHEAST INTO UPPER MIDWEST/NORTHERN
PLAINS LATER SUNDAY INTO MONDAY.  PRIOR TO EJECTION...BAROCLINIC
ZONE REMAINS ACTIVE JUST TO THE SOUTH OF WISCONSIN.  WILL NEED TO
WATCH FOR POSSIBLE CONVECTION BRUSHING SRN PORTIONS OF WISCONSIN
SATURDAY INTO SATURDAY NIGHT.  MEDIUM RANGE ENSEMBLE PERCENTAGE OF
MEASURABLE PRECIPITATION VALUES INCREASE TO 20 TO 30 PERCENT
SATURDAY NIGHT...BUT LARGER VALUES HOLD OFF UNTIL SUNDAY AFTERNOON
INTO MONDAY MORNING AS WEAKENING SHORT WAVE MOVES THROUGH UPPER
MIDWEST AND WESTERN GREAT LAKES.  GFS ENSEMBLE MEMBERS DIFFER IN
AMPLITUDE AND SPECIFIC TIMING OF WAVE...BUT MOST MEMBERS INDICATE
TROUGH MOVING THRU DURING THIS TIME FRAME.  SUBSIDENCE AND DRYING
RETURN FOR TUESDAY BUT APPEARS BENIGN WEATHER WILL ONCE AGAIN BE
BRIEF AS BOTH LONG RANGE GFS AND ECMWF SHOW UPSTREAM POTENT SHORT
WAVE POISED TO AFFECT THE REGION ON WEDNESDAY AND THURSDAY.

GFS 500HPA 5DAY MEANS CONTINUE TO SHOW ZONAL FLOW WITH ABOVE NORMAL
HEIGHTS THROUGH FIRST DAYS OF FORECAST PACKAGE BECOMING MORE
SOUTHWEST AS UPSTREAM LONG WAVE TROUGHING BEGINS TO AMPLIFY CENTERED
AT 00Z/28.  HENCE APPEARS UNSETTLED WEATHER TO CONTINUE THROUGH THE
END OF THE MONTH WITH TEMPERATURES REMAINING NEAR OR ABOVE SEASONAL
NORMAL.

&&

.AVIATION...SURFACE WARM FRONT LIFTING NORTH INTO CENTRAL WI HAS
ALLOWED WINDS TO TURN SOUTHERLY ACROSS SRN SECTIONS OF THE STATE.
CIGS/VSBYS BEHIND WARM FRONT GNERLLY IN THE IFR RANGE...ALTHOUGH
COULD SEE SOME OCCNL LIFR CONDITIONS AT TIMES.  EXPECT INITIAL AREA
OF CONVECTIVE ACTIVITY TO MOVE THROUGH SRN WI LATE THIS AFTN...WITH
MORE WIDESPREAD ACTIVITY ASSOCIATED WITH COLD FRONT TO AFFECT TAF
SITES BETWEEN 05Z AT 13Z. EXPECT SHARPLY REDUCED VSBYS/CIGS WITH ANY
TSTM ACTIVITY. COLD FRONT TO SWEEP ACROSS AFTER 15Z...WITH VFR
CONDITIONS BY 18Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK/MAF
Hazardous weather outlook, Mar 21, 6:54 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT WED MAR 21 2007

WIZ046-047-051-052-056>060-062>072-230000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
654 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS THIS EVENING WILL PRODUCE ISOLATED LARGE HAIL
UP TO 1 INCH...HEAVY DOWNPOURS OF RAIN AND CLOUD TO GROUND
LIGHTNING.

THERE WILL BE A BRIEF BREAK BEFORE ANOTHER LINE OF
SHOWERS AND THUNDERSTORMS ENTER SOUTH CENTRAL WISCONSIN LATE THIS
EVENING...AND SPREAD EAST INTO SOUTHEAST WISCONSIN. THESE STORMS
WILL ALSO BE CAPABLE OF PRODUCE ISOLATED LARGE HAIL HEAVY DOWNPOURS
OF RAIN AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER ARE GREATLY APPRECIATED.

LMZ643>646-665-230000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
654 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. SCATTERED
THUNDERSTORMS WILL PRODUCE LARGE HAIL...HEAVY DOWNPOURS OF RAIN
AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND
MONDAY.

REM

In the hours before

Local storm report, Mar 21, 8:24 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             1 NNW BROWN DEER        43.19N 87.98W
03/21/2007  M0.75 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL 1 MILE NORTH NORTHWEST OF
            BROWN DEER.

&&

WOOD
Local storm report, Mar 21, 8:27 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
827 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 NE JEFFERSON          43.02N 88.79W
03/21/2007  M0.75 INCH       JEFFERSON          WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL ON NORTHEAST SIDE OF
            JEFFERSON.

&&

WOOD
Local storm report, Mar 21, 8:43 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
843 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             BROWN DEER              43.17N 87.97W
03/21/2007  M0.88 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            MEASURED PENNY TO NICKEL SIZE HAIL COVERING THE GROUND IN
            BROWN DEER.

&&

WOOD
Local storm report, Mar 21, 8:49 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             JEFFERSON               43.01N 88.81W
03/21/2007  E0.88 INCH       JEFFERSON          WI   PUBLIC

            ESTIMATED NICKEL SIZE HAIL IN JEFFERSON...AT INTERSECTION
            OF COLLINS ROAD AND COUNTY HIGHWAY W.

&&

WOOD
Local storm report, Mar 21, 9:16 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             6 NNW KENOSHA           42.66N 87.90W
03/21/2007  M0.75 INCH       KENOSHA            WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL AT HIGHWAYS KR AND G.

&&

WOOD
Local storm report, Mar 21, 9:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 N SAUK CITY           43.29N 89.73W
03/21/2007  M0.75 INCH       SAUK               WI   LAW ENFORCEMENT

            MEASURED 3/4 INCH DIAMETER HAIL ON HIGHWAY 78 NEAR SAUK
            CITY.

0540 PM     HAIL             4 SSW BROOKLYN          42.80N 89.40W
03/21/2007  M1.00 INCH       GREEN              WI   AMATEUR RADIO

            MEASURED 1.00 INCH DIAMETER HAIL 4 MILES SOUTH SOUTHWEST
            OF BROOKLYN.

0611 PM     HAIL             1 SW EDGERTON           42.83N 89.09W
03/21/2007  M1.00 INCH       ROCK               WI   TRAINED SPOTTER

            MEASURED 1.00 INCH DIAMETER HAIL ON SOUTHWEST SIDE OF
            EDGERTON. SOME ESTIMATED 1 1/4 INCH DIAMETER HAIL ALSO
            SEEN.

0625 PM     HAIL             1 S FORT ATKINSON       42.91N 88.84W
03/21/2007  M0.50 INCH       JEFFERSON          WI   LAW ENFORCEMENT

            MEASURED DIME SIZE HAIL JUST SOUTH OF FORT ATKINSON.

0630 PM     HAIL             2 N EVANSVILLE          42.81N 89.30W
03/21/2007  E0.88 INCH       ROCK               WI   LAW ENFORCEMENT

            ESTIMATED DIME TO NICKEL SIZE HAIL 2 MILES NORTH OF
            EVANSVILLE.

0706 PM     HAIL             4 S CLYMAN              43.25N 88.72W
03/21/2007  M1.00 INCH       DODGE              WI   TRAINED SPOTTER

            MEASURED 1.00 INCH DIAMETER HAIL 4 MILES SOUTH OF CLYMAN.

0710 PM     HAIL             1 NE JEFFERSON          43.02N 88.79W
03/21/2007  M0.75 INCH       JEFFERSON          WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL ON NORTHEAST SIDE OF
            JEFFERSON.

0710 PM     HAIL             4 S CLYMAN              43.25N 88.72W
03/21/2007  M0.75 INCH       DODGE              WI   AMATEUR RADIO

            MEASURED 3/4 INCH DIAMETER HAIL 4 MILES SOUTH OF CLYMAN.

0712 PM     HAIL             JEFFERSON               43.01N 88.81W
03/21/2007  E0.88 INCH       JEFFERSON          WI   PUBLIC

            ESTIMATED NICKEL SIZE HAIL IN JEFFERSON...AT INTERSECTION
            OF COLLINS ROAD AND COUNTY HIGHWAY W.

0712 PM     HAIL             1 S JEFFERSON           42.99N 88.81W
03/21/2007  M0.75 INCH       JEFFERSON          WI   NWS EMPLOYEE

            MEASURED PENNY SIZE HAIL ON THE SOUTH SIDE OF JEFFERSON.

0722 PM     HAIL             3 SE HUSTISFORD         43.31N 88.56W
03/21/2007  M0.75 INCH       DODGE              WI   AMATEUR RADIO

            MEASURED 3/4 INCH DIAMETER HAIL 3 MILES SOUTHEAST OF
            HUSTISFORD.

0728 PM     HAIL             1 W OCONOMOWOC          43.10N 88.52W
03/21/2007  E0.75 INCH       WAUKESHA           WI   NWS EMPLOYEE

            MEASURED 3/4 INCH DIAMETER HAIL 1 MILE WEST OF
            OCONOMOWOC.

0735 PM     HAIL             5 N OCONOMOWOC          43.18N 88.50W
03/21/2007  M0.75 INCH       WAUKESHA           WI   NWS EMPLOYEE

            MEASURED 3/4 INCH DIAMETER HAIL 5 MILES NORTH OF
            OCONOMOWOC.

0746 PM     HAIL             OCONOMOWOC              43.10N 88.50W
03/21/2007  M1.00 INCH       WAUKESHA           WI   PUBLIC

            MEASURED 1.00 INCH DIAMETER HAIL IN OCONOMOWOC.

0749 PM     HAIL             1 SW PEWAUKEE           43.08N 88.27W
03/21/2007  M0.75 INCH       WAUKESHA           WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL 1 MILE SOUTHWEST OF
            PEWAUKEE.

0805 PM     HAIL             2 N BUTLER              43.14N 88.07W
03/21/2007  M0.75 INCH       WAUKESHA           WI   AMATEUR RADIO

            MEASURED 3/4 INCH DIAMETER HAIL 2 MILES NORTH OF BUTLER.

0811 PM     HAIL             1 NNW BROWN DEER        43.19N 87.98W
03/21/2007  M0.75 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL 1 MILE NORTH NORTHWEST OF
            BROWN DEER.

0813 PM     HAIL             BROWN DEER              43.17N 87.97W
03/21/2007  M0.88 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            MEASURED PENNY TO NICKEL SIZE HAIL COVERING THE GROUND IN
            BROWN DEER.

0850 PM     HAIL             6 NNW KENOSHA           42.66N 87.90W
03/21/2007  M0.75 INCH       KENOSHA            WI   TRAINED SPOTTER

            MEASURED 3/4 INCH DIAMETER HAIL AT HIGHWAYS KR AND G.

&&

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:05 PM CDTSevere Thunderstorm WarningMKXDodge40 min
Mar 21, 7:49 PM CDTSevere Thunderstorm WarningMKXWaukesha26 min
Mar 21, 8:01 PM CDTSevere Thunderstorm WarningMKXMilwaukee29 min
Mar 21, 8:20 PM CDTSevere Thunderstorm WarningMKXOzaukee25 min
Mar 21, 8:30 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine30 min
Mar 21, 10:12 PM CDTRiver Flood WatchMKXGreen, Rock19 hr

Nearby

River Flood Watches in Wisconsin, 2007Every river flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.